Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 20, NWS Mobile, AL

February 18, 2009

NWS Mobile, AL issued this red flag warning at Feb 18, 2009, 3:51 PM EST. It took effect at Feb 19, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 3:51 PM EST (20:51 UTC)
In effect from
Feb 19, 2009, 12:00 PM EST
Expired
Feb 19, 2009, 7:00 PM EST
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 182051
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CST WED FEB 18 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR 
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR THE 
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE 
HUMIDITY...

.SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER
TODAY AND TONIGHT IN ADVANCE OF COLD FRONT APPROACHING FROM THE
WEST. IN THE WAKE OF THE FRONT COOLER DRIER WEATHER CAN BE
EXPECTED WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW
CRITICAL THRESHOLDS OVER THE WESTERN FLORIDA PANHANDLE ON
THURSDAY AND FRIDAY. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE
CLOSELY MONITORED THROUGH SATURDAY.

FLZ001>006-191300-
/O.UPG.KMOB.FW.A.0016.090219T1700Z-090220T0000Z/
/O.NEW.KMOB.FW.W.0020.090219T1700Z-090220T0000Z/
/O.NEW.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
251 PM CST WED FEB 18 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. A
RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG WARNING IS
IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMOB 191222
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
622 AM CST THU FEB 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW
RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR
THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW
RELATIVE HUMIDITY...

.DRY COOL WEATHER WILL SETTLE OVER THE CENTRAL GULF COAST REGION
THROUGH SATURDAY MORNING AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS
OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES.
AFTERNOON HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH
FRIDAY. COOLER DRYER WEATHER WILL BECOME REESTABLISHED OVER THE
FORECAST AREA SUNDAY THROUGH TUESDAY IN THE WAKE OF A SURFACE COLD
FRONT WHICH MOVES ACROSS THE REGION EARLY SUNDAY.

FLZ001>006-200430-
/O.CON.KMOB.FW.W.0020.090219T1700Z-090220T0000Z/
/O.CON.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
622 AM CST THU FEB 19 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT
FROM 11 AM TO 6 PM CST FRIDAY. 

DRY COOL WEATHER WILL SETTLE OVER THE CENTRAL GULF COAST REGION
THROUGH SATURDAY MORNING AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS
OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES.
AFTERNOON HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH
FRIDAY. COOLER DRYER WEATHER WILL BECOME REESTABLISHED OVER THE
FORECAST AREA SUNDAY THROUGH TUESDAY IN THE WAKE OF A SURFACE COLD
FRONT WHICH MOVES ACROSS THE REGION EARLY SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 191938
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CST THU FEB 19 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TODAY FOR THE
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE
HUMIDITY...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY
FOR SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF LOW RELATIVE HUMIDITY...

.DRY COOL WEATHER WILL SETTLE OVER THE CENTRAL GULF COAST REGION
THROUGH SATURDAY MORNING AS A SURFACE RIDGE OF HIGH PRESSURE
BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF
STATES. THE COMBINATION OF VERY DRY AIR AND TEMPERATURES IN THE UPPER
50S WILL CREATE VERY LOW RELATIVE HUMIDITY ACROSS THE CENTRAL GULF COAST.

ALZ051>064-201145-
/O.EXA.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
138 PM CST THU FEB 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

$$

FLZ001>006-201145-
/O.CON.KMOB.FW.W.0020.000000T0000Z-090220T0000Z/
/O.CON.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
138 PM CST THU FEB 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO
6 PM CST FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 5:55 AM EST, 9 hours 56 minutes earlier.

Area forecast discussion, Feb 18, 5:55 AM EST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CST WED FEB 18 2009

.SHORT TERM...(TODAY AND TONIGHT)...LOOKS LIKE A POTENTIALLY BUSY
DAY SHAPING UP AS WE ARE EXPECTING A RISK OF SVR WEATHER OVER ALL OF
THE FCST AREA THIS AFTERNOON AND EARLY EVENING. THE STORM PREDICTION
CENTER HAS HIGHLIGHTED A MODERATE RISK OF SVR STORMS ROUGHLY ALONG
AND NORTH OF A WAYNESBORO...EVERGREEN...ANDALUSIA LINE WITH A SLIGHT
RISK OF SVR STORMS HIGHLIGHTED FOR THE REMAINDER OF THE FCST AREA.
INTENSIFYING SURFACE LOW PRESSURE SYSTEM MOVING OUT OF MISSOURI AND
INTO ILLINOIS THIS MORNING WILL LIFT TO THE EASTERN GREAT LAKES BY
THIS EVENING. THIS WILL BRING THE ASSOCIATED COLD FRONT TOWARD OUR
AREA TODAY...MOVING INTO OUR NWRN ZONES BY AROUND 00Z THU...THEN
ACROSS OUR FCST AREA THIS EVENING. IN ADVANCE OF THIS FRONT...AND
INCREASING MOIST AND UNSTABLE AIRMASS WILL BE BUILDING NORTH ACROSS
THE REGION. BY THIS AFTERNOON...MODELS INDICATE MUCAPES INCREASING
TO THE 600-800 J/KG RANGE ACROSS MUCH OF THE FCST AREA (ESPECIALLY
NORTH WHERE THE MODERATE RISK IS ADVERTISED) WHILE AT THE SAME TIME
0-3KM STORM RELATIVE HELICITIES INCREASE INTO THE 200-400 M2/S2
RANGE. A 50-60 KT H85 JET THIS MORNING WILL WEAKEN TO 40-45 KTS THIS
AFTERNOON. WITH THIS...EXPECT THE POTENTIAL FOR DISCRETE TORNADIC
SUPERCELLS CAPABLE OF PRODUCING A FEW STRONG TORNADOES ACROSS THE
MODERATE RISK AREA FROM LATE THIS MORNING THROUGH THE AFTERNOON AND
INTO THE EARLY EVENING HOURS...PRIMARILY OVER PARTS OF INTERIOR
SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA. IN THE MID TO
LATE EVENING HOURS...SLIGHTLY DIFFLUENT FLOW ALOFT WILL RESULT IN A
TRANSITION TO A MORE LINEAR STRUCTURED LINE OF THUNDERSTORMS THAT
WILL LIKELY AFFECT PRIMARILY OUR FAR SOUTHEASTERN ALABAMA ZONES EAST
OF I-65 AND WESTERN FLORIDA ZONES DURING THE MID TO LATE EVENING
HOURS. ANY SEVERE THREAT WITH THIS LINE OF STORMS WILL BE MORE OF A
STRAIGHT LINE DAMAGING WIND AND HAIL EVENT. MOST OF THE THUNDERSTORM
ACTIVITY IS EXPECTED TO EXIT THE FCST AREA TO THE EAST SHORTLY AFTER
MIDNIGHT TONIGHT. FOR TEMP FCST...WENT WITH MAVMOS MAX/MIN FOR TODAY
AND TONIGHT. 12/DS

&&

.LONG TERM...BY 12Z THU LATEST GFS SOLUTION DEPICTS DEEPER LAYER OF
COLDER AIR BEGINS TO MOVE OFFSHORE WITH A THIN BAND OF LOW TO MID
CLOUDS SHOWING AROUND 5K FT OR 850 MB JUST AHEAD OF THIS WINDSHIFT.
THIS DEEPER LAYER OF COLDER AIR CONTINUES TO PUSH SOUTHWARD IN THE
WAKE OF THE MID TO UPPER TROF THROUGH ABOUT 06Z SAT RESULTING IN
COOL DRY WEATHER THU THROUGH FRI. BY EARLY SAT MID TO UPPER RIDGE
AXIS SHIFTS EAST OF THE CWFA WITH NEXT DEEP AREA OF LOW PRES MOVING
EASTWARD ACROSS THE UPPER MS RIVER VALLEY AND GREAT LAKES REGION
WITH A TRAILING COLD FRONT EXTENDING SOUTHWARD TO NE TX. THIS
PATTERN STILL LOOKS RATHER PROGRESSIVE MOSTLY IN RESPONSE TO UPPER
LOW EJECTING NE OVER THE CANADIAN MARITIMES AND MID TO UPPER TROF
REDIGGING OVER THE MS RVR VALLEY AND EASTERN CONUS. AS TROF DIGS A
SFC COLD FRONT MOVES SOUTHEASTWARD ACROSS THE CENTRAL GULF COAST
REGION SAT NIGHT AND EARLY SUN GIVING WAY TO SCATTERED SHOWERS
MOSTLY OUT AHEAD OF THE FRONT...MOVING ACROSS THE CWFA LATER SAT
AFTERNOON AND SAT EVENING. WITH COOLER AIR ENTRENCHED ACROSS THE
DEEP SOUTH THROUGH SAT MORNING AHEAD OF THE FRONT AND LIMITED RETURN
FLOW MOSTLY DURING THE DAY ON SAT BELIEVE THE CHANCE FOR
THUNDERSTORM DEVELOPMENT IS CLOSE TO NIL OVER THE WEEKEND. BY EARLY
SUN DEEPER LAYER OF COLD AIR MOVES ACROSS THE REGION GIVING WAY TO
CLEAR SKIES AND COOLER THAN NORMAL TEMPS SUNDAY THROUGH EARLY TUE.
BY TUE AFT SFC RIDGE AXIS SHIFTS EAST OF THE REGION WITH A WEAK
RETURN FLOW SETTING UP LATE WED INTO THU AS SFC HIGH ALSO SHIFTS
EAST. RETURN FLOW BUILDS BY FRI AS NEXT UPPER LEVEL DISTURBANCE AND
SFC COLD FRONT MOVE EAST OF THE CENTRAL PLAINS. LATEST GFS SOLUTION
SHOWS THIS FRONT STALLING ALONG THE IMMEDIATE COAST BY EARLY NEXT
WEEKEND...RESULTING IN A CHANCE FOR SCATTERED SHOWERS AND POSSIBLY A
FEW ISOLATED THUNDERSTORMS FRI INTO THE WEEKEND. WILL CONTINUE TO
USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED GRIDS.
/32

&&

.AVIATION...(12Z ISSUANCE)...VFR CONDITIONS EARLY THIS MORNING ARE
EXPECTED TO DETERIORATE...WITH MOST AREAS UNDER IFR CONDITIONS BY
AROUND NOON. INCREASED DYNAMICS...AND A INCREASING UNSTABLE AIRMASS
WILL RESULT IN SCATTERED THUNDERSTORMS WITH OCNL LIFR CONDITIONS
FROM LATE MORNING THROUGH MID AFTERNOON AHEAD OF AN APPROACHING
FRONTAL BOUNDARY. BY LATE AFTERNOON AND INTO THE EVENING
HOURS...EXPECT A MORE ORGANIZED LINE OF THUNDERSTORMS TO MOVE EAST
ACROSS THE WESTERN FLORIDA PANHANDLE..BRINGING OCNL LIFR OR LOWER
CONDITIONS. THE FRONT AND ANY ASSOCIATED WEATHER SHOULD EXIT EAST OF
THE AIRPORTS SHORTLY AFTER MIDNIGHT TONIGHT. 12/DS

&&

.MARINE...A COLD FRONT WILL BE APPROACHING THE COASTAL WATERS FROM
THE WEST TODAY...WITH A STRONG ONSHORE FLOW EXPECTED.
THUNDERSTORMS...SOME STRONG...WILL DEVELOP OVER PARTS OF THE MARINE
AREA BY AFTERNOON. THE COLD FRONT WILL MOVE QUICKLY ACROSS THE
COASTAL WATERS TONIGHT...WITH SHOWERS AND THUNDERSTORMS ENDING FROM
NORTHWEST TO SOUTHEAST ACROSS THE MARINE AREA AND A STRONG
NORTHWESTERLY WIND FLOW DEVELOPING. THE STRONG OFFSHORE FLOW WILL
CONTINUE OVER SOUTHERN PORTIONS OF THE MARINE AREA THROUGH THURSDAY
NIGHT...BUT SUBSIDE FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS OVER
THE MARINE AREA. WINDS AND SEAS WILL REBUILD ONCE AGAIN ON SUNDAY AS
YET ANOTHER FRONTAL BOUNDARY MOVES ACROSS THE COASTAL WATERS. 12/DS

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE
CRITICAL THRESHOLDS TODAY FOLLOWED BY COOLER DRIER WEATHER THU
THROUGH EARLY SAT...RESULTING IN AFTERNOON HUMIDITIES FALLING VALUES
BELOW CRITICAL THRESHOLDS OVER NWFL THU THROUGH FRI. WITH
THIS...HAVE ISSUED A FIRE WEATHER FOR NWFL FOR THU AFT. DISPERSIONS
INDICES WILL ALSO BE ABOVE NORMAL LEVELS TODAY AS A STRONG SOUTHERLY
DEVELOPS AHEAD OF THE SFC COLD FRONT PROGGED TO MOVE ACROSS THE
REGION LATER TONIGHT. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  50  62  31 /  60  70  00  00
PENSACOLA   70  51  64  33 /  60  80  00  00
DESTIN      70  54  64  37 /  60  80  00  00
EVERGREEN   69  47  59  28 /  80  70  00  00
WAYNESBORO  73  40  57  28 /  70  40  00  00
CAMDEN      69  44  56  28 /  80  60  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 18, 2:04 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
104 PM CST WED FEB 18 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
104 PM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...RISK OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...

SOUTHWESTERLY WINDS AROUND 20 KNOTS WILL INCREASE TO 20 TO 25 KNOTS
OVER MOST OF THE COASTAL WATERS BY EARLY EVENING AS A FRONTAL SYSTEM
APPROACHES FROM THE NORTHWEST. WINDS WILL SHIFT TO THE NORTH AT 20 TO
25 KNOTS WITH HIGHER GUSTS OVERNIGHT AFTER THE FRONT MOVES THROUGH.
THESE STRONG WINDS WILL CONTINUE TO POSE A HAZARD FOR THE
NAVIGATION OF SMALL CRAFT THROUGH LATE THURSDAY.

AN INTENSIFYING SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
ACROSS THE LOWER GREAT LAKES...AS AN ASSOCIATED COLD FRONT MOVES TOWARD
OUR AREA. THE FRONT WILL MOVE INTO INTERIOR SOUTHEAST MISSISSIPPI
AND PARTS OF INTERIOR SOUTHWEST ALABAMA BY AROUND 6 PM THIS
EVENING...THEN MOVING ACROSS THE REGION THROUGH LATE EVENING. THE
FRONT IS THEN EXPECTED TO MOVE OFF THE COAST SOUTH OF THE FLORIDA
PANHANDLE AFTER MIDNIGHT. IN ADVANCE OF THIS FRONT...AND INCREASING
MOIST AND UNSTABLE AIRMASS WILL BE BUILDING NORTH ACROSS THE
REGION...WITH CHANCES OF THUNDERSTORMS INCREASING BY MID AFTERNOON
AND CONTINUING THROUGH THE EVENING HOURS. THE ENTIRE OUTLOOK AREA HAS
BEEN PLACED IN A MODERATE RISK OF SEVERE STORMS TODAY. SUFFICIENT
INSTABILITIES AND ATMOSPHERIC SHEAR EXISTS TO SUPPORT THE POTENTIAL
FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND A FEW
STRONG TORNADOES BETWEEN 4 AND 9 PM. IN THE MID TO LATE EVENING
HOURS... THE THUNDERSTORMS WILL TRANSITION INTO A MORE LINEAR
STRUCTURED LINE OF STORMS THAT WILL PRIMARILY AFFECT AREAS ALONG AND
SOUTHEAST OF I-65. ANY SEVERE THREAT WITH THIS LINE OF STORMS WILL BE
MORE OF A STRAIGHT LINE DAMAGING WIND AND HAIL EVENT. THE FRONT AND
ANY ASSOCIATED WEATHER SHOULD EXIT SOUTHEAST OF THE AREA SHORTLY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT DUE TO STRONG WINDS AND HIGH
SEAS WILL PERSIST THROUGH THURSDAY NIGHT FOLLOWING THE PASSAGE OF A
COLD FRONT. WINDS DECREASE AND SEAS SUBSIDE BY FRIDAY...TRENDING
HIGHER ON SATURDAY AS NEXT COLD FRONT APPROACHES FROM THE NORTHWEST.
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED FOR SATURDAY
AS WELL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER MAY BE REQUIRED THROUGH THIS EVENING DUE TO THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:51 PM ESTRed Flag WarningMOB51 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.